Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 32, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 10, 2001, 7:10 PM MDT for Sheridan County, Nebraska. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 10, 2001, 7:10 PM MDT (01:10 UTC)
- Expired
- May 10, 2001, 8:15 PM MDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sheridan County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:25 PM MDT | Hail 0.75 | Hay Spgs, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 110111 SVRLBF NEC161-110215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 710 PM MDT THU MAY 10 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 815 PM MDT * AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 49 MILES NORTHWEST OF BINGHAM...OR ABOUT 13 MILES SOUTH OF HAY SPRINGS...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES NORTH OF BINGHAM AROUND 815 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4262 10276 4248 10292 4201 10205 4238 10204 $$ SP[RINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:05 PM MDT, 6 hours 5 minutes earlier.
Area forecast discussion, May 10, 1:05 PM MDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 205 PM CDT THU MAY 10 2001 ...FORECAST CHALLENGE TO BE CONVECTION CHANCES TONIGHT... H2 JET NOSING IN TO WESTERN SD EVIDENT ON WATER VAPOR IMAGERY...HAS ENHANCED CONVECTION SOME OVER BLACK HILLS AREA. SURFACE FRONT CONTINUES TO SLIDE SOUTH OF CWA...TAKING MAIN RISK OF SEVERE WEATHER WITH IT. ETA APPEARS TO HAVE A GOOD HANDLE ON SURFACE FRONTAL POSITION. TONIGHT...WITH NORTH AND NORTHEAST SURFACE WINDS ACROSS CWA... WHILE SHOWERS ARE POSSIBLE IN WEST AND NORTH AREAS...THINK THERE WILL BE LITTLE OR NO RISK OF SEVERE WX IN OUR CWA. VORT MAX ENTERING NORTHERN PART OF CWA TONIGHT MAY PRODUCE SOME THUNDERSTORMS OVER NORTH CENTRAL ZONES (AND BLACK HILLS). SOME MOISTURE WILL BE ROBBED BY CONVECTION SLATED TO DEVELOP ALONG THE FRONT TO THE SOUTH. THETA-E RIDGE EXTENDING FROM FRONT NORTHWARD THROUGH PANHANDLE WILL ENCOURAGE SOME -TSRA OR SHRA ACTIVITY. 12Z SOUNDING SHOWS THAT ETA IS ONCE AGAIN OVERESTIMATING DEWPOINTS...BUT OTHERWISE SEEMS TO HAVE FEATURES IN THE RIGHT LOCATION. THETA-E RIDGE OVER PANHANDLE RECEDES TOWARD 12Z SO DO NOT EXPECT ANY SHOWER ACTIVITY IN THE WEST TO MAKE IT VERY FAR EAST BEFORE FIZZLING OUT. AVN DEVELOPS PRECIP MORE ALONG AND NORTH OF FRONT. WITH CURRENT DEWPOINTS IN THE MID 40S...WILL FAVOR SOMEWHAT LOWER TEMPS OVERNIGHT...SIDING WITH AVN NUMBERS. AVN PROGS MCS TO DEVELOP AROUND 06Z SOMEWHERE IN SOUTH CENTRAL NEB... MOVING SOUTHEAST. MOST OF CWA SHOULD BE OUT OF PCPN BY 12Z FRI. QUESTION IS THEN WILL THERE BE ANY STRATUS ADVECTING WESTWARD FROM MCS BY DAWN INTO OUR AREA. ETA INDICATES THAT ANY STRATUS THAT DOES FORM SHOULD DISSOLVE UNDER SUBSIDENCE BY 18Z. FRIDAY...WITH SURFACE HIGH PRESSURE BUILDING IN FROM THE NORTHEAST... FRONT WILL GET FURTHER PUSHED SOUTH. WEAK COLD AIR ADVECTION TO CONTINUE...BUT WILL BE OFFSET SOME IN MID ZONES BY INSOLATION. HIGH TEMPS IN THE 70 TO 75 RANGE SHOULD BE GOOD FOR MOST LOCATIONS. FRIDAY NIGHT...LOW LEVEL JET CRANKS UP ON THE WEST SIDE OF SURFACE HIGH. THINK WE WILL REMAIN DECOUPLED...BUT COULD ADVECT IN SOME MOISTURE KEEPING LOW TEMPS UP A TAD. SATURDAY...H7 OMEGA BULLSEYE OVER EASTERN SD MAY PRODUCE SOME SHOWERS THAT SLIDE INTO NORTH CENTRAL ZONES DURING MORNING HOURS. CURRENT PROGS LOOK LIKE BULK OF PCPN WILL MISS HOLT COUNTY. AVN DOES NOT HAVE THIS FEATURE AT ALL. WILL LEAVE FORECAST DRY FOR THAT AREA FOR NOW. TEMPS SHOULD WARM A FEW DEGREES SATURDAY FROM FRIDAY HIGHS. EXTENDED...MRF STILL ADVERTISING UPPER LEVEL RIDGE TO POSITION ITSELF OVER WESTERN NEB THIS WEEKEND. LEE SIDE TROUGH FORMING SUNDAY WILL REALLY HELP WARM THINGS UP PROVIDED WE GET ADEQUATE MIXING. 90 NOT OUT OF THE QUESTION...AND MAY BE A BIT UNDERDONE IF THERE IS WIND. MOISTURE LIMITED WELL ENOUGH DESPITE SHORTWAVE COMING THROUGH MONDAY THAT DRY FORECAST SEEMS REASONABLE. AFTER MONDAY WE TRANSITION TO NORTHWEST FLOW...ON THE DOWN SIDE OF UPPER LEVEL RIDGE IN THE WEST. DRY WEATHER WILL BE THE RULE. MRF PATTERN IN LATER PERIODS LOOKS A LITTLE CHAOTIC/UNRELIABLE. THINK THE RIDGE WILL CONTINUE TO BUILD AND TRY TO SHIFT EAST SOME...KEEPING THE WEEK DRY...WARMING SOLME EACH DAY. .LBF...NONE. SLM
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:16 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant, Sheridan | 44 min |
| May 10, 9:00 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.